MAUDE Adverse Event Report: ABBOTT VASCULAR MITRACLIP® SYSTEM CLIP DELIVERY SYSTEM; VALVE REPAIR

ABBOTT VASCULAR MITRACLIP® SYSTEM CLIP DELIVERY SYSTEM; VALVE REPAIR
Catalog Number CDS0501
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code Mitral Regurgitation (1964)
Date of Event 08/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The clip remains in the patient.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.B3 and d11: estimated date.G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.
 
Event or Problem Description
This is filed for single leaflet device.It was reported that the initial mitraclip procedure was performed on (b)(6) 2017, to treat degenerative mitral regurgitation (mr) with a grade of 4.Two mitraclips were implanted, reducing mr to 1.On an unknown date, a single leaflet device attachment (slda) was noted.The clip detached from the posterior leaflet and remained attached to the anterior leaflet.On (b)(6) 2019, a second mitraclip procedure was performed to stabilize the slda.Prior to grasping, a posterior prolapse was noted.One clip was implanted, reducing mr from 4 to 1.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that the patient anatomy contributed to the reported slda.The reported patient effect of worsening mitral regurgitation (mr) as listed in the mitraclip system instructions for use, is a known possible complication associated with mitraclip procedures.The increased mitral regurgitation (mr) is likely due to the reported slda.There is no indication of a product quality issue with respect to manufacture, design or labeling.Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.

Brand Name
MITRACLIP® SYSTEM CLIP DELIVERY SYSTEM
Common Device Name
VALVE REPAIR
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8983308
Report Number2024168-2019-11642
Device Sequence Number13530904
Product Code NKM
UDI-Device Identifier08717648216800
UDI-Public08717648216800
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2018
Device Catalogue NumberCDS0501
Device Lot Number70306U1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/22/2019
Supplement Date Received by Manufacturer09/16/2019
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date09/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1 IMPLANTED MITRACLIP
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age86 YR